Alert archive / South Dakota / Wind Advisories in 2016
Wind Advisory 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Dec 5, 2016, 3:52 AM CST for Big Stone County, Traverse County, Minnesota; 22 counties in South Dakota. It took effect at Dec 5, 2016, 12:00 PM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2016, 3:52 AM CST (09:52 UTC)
- In effect from
- Dec 5, 2016, 12:00 PM CST
- Expired
- Dec 6, 2016, 9:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Aberdeen, SD
All 24 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 57 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS73 KABR 050952 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CST MON DEC 5 2016 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW. SDZ005-010-016-017-033>036-051800- /O.NEW.KABR.WI.Y.0014.161205T1800Z-161206T0400Z/ MCPHERSON-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG... FAULKTON...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE 352 AM CST MON DEC 5 2016 /252 AM MST MON DEC 5 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 10 PM CST /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 10 PM CST /9 PM MST/ THIS EVENING. * TIMING...THE FRONTS IS MOVING INTO THE WESTERN DAKOTAS EARLY THIS MORNING AND WILL REACH THE MISSOURI VALLEY BY MID DAY. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SHOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
12 follow-up statements
158 WWUS73 KABR 051006 CCA NPWABR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 406 AM CST MON DEC 5 2016 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW. SDZ005-010-016-017-033>036-052215- /O.COR.KABR.WI.Y.0014.161205T1800Z-161206T0400Z/ MCPHERSON-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG... FAULKTON...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE 406 AM CST MON DEC 5 2016 /306 AM MST MON DEC 5 2016/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 10 PM CST /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 10 PM CST /9 PM MST/ THIS EVENING. * TIMING...THE FRONT IS MOVING INTO THE WESTERN DAKOTAS EARLY THIS MORNING AND WILL REACH THE MISSOURI VALLEY BY MID DAY. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
105 WWUS73 KABR 051901 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 101 PM CST MON DEC 5 2016 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW. SDZ005-010-016-017-033>036-060400- /O.CON.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ MCPHERSON-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG... FAULKTON...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE 101 PM CST MON DEC 5 2016 /1201 PM MST MON DEC 5 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DIMINISHING SLIGHTLY THIS EVENING. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
010 WWUS73 KABR 051933 AAB NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 133 PM CST MON DEC 5 2016 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW. SDZ016-034-052045- /O.CAN.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ POTTER-SULLY- INCLUDING THE CITIES OF...GETTYSBURG...ONIDA 133 PM CST MON DEC 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. POTTER AND SULLY COUNTY SHOULD EXPECT WINTER WEATHER ADVISORY CONDITIONS WITH STRONG WINDS..BLOWING SNOW AND REDUCED VISIBILITY. $$ SDZ045-048-060400- /O.EXA.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ JONES-LYMAN- INCLUDING THE CITIES OF...MURDO...KENNEBEC 133 PM CST MON DEC 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DIMINISHING SLIGHTLY THIS EVENING. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ005-010-017-033-035-036-060400- /O.CON.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ MCPHERSON-EDMUNDS-FAULK-STANLEY-HUGHES-HYDE- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON... MISSION RIDGE...PIERRE...HIGHMORE 133 PM CST MON DEC 5 2016 /1233 PM MST MON DEC 5 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DIMINISHING SLIGHTLY THIS EVENING. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
016 WWUS73 KABR 052145 AAC NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CST MON DEC 5 2016 ...STRONG NORTHWEST WINDS TODAY AND TONIGHT... .A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW. SDZ005-010-052245- /O.CAN.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ MCPHERSON-EDMUNDS- INCLUDING THE CITIES OF...EUREKA...IPSWICH 345 PM CST MON DEC 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. MCPHERSON AND EDMUNDS ARE NOW IN A WINTER WEATHER ADVISORY. $$ SDZ037-051-060400- /O.EXA.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ HAND-BUFFALO- INCLUDING THE CITIES OF...MILLER...FORT THOMPSON 345 PM CST MON DEC 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DIMINISHING SLIGHTLY THIS EVENING. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ017-033-035-036-045-048-060400- /O.CON.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ FAULK-STANLEY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...FAULKTON...MISSION RIDGE...PIERRE... HIGHMORE...MURDO...KENNEBEC 345 PM CST MON DEC 5 2016 /245 PM MST MON DEC 5 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS EVENING... * TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE DIMINISHING SLIGHTLY THIS EVENING. * WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH. * IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
662 WWUS73 KABR 060051 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 651 PM CST MON DEC 5 2016 ...STRONG NORTHWEST WINDS EXPECTED THROUGH THE NIGHT... SDZ033-035-060200- /O.CAN.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/ STANLEY-HUGHES- INCLUDING THE CITIES OF...MISSION RIDGE...PIERRE 651 PM CST MON DEC 5 2016 /551 PM MST MON DEC 5 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY, WHICH IS IN EFFECT THROUGH 6 AM TUESDAY. $$ SDZ006-018-061200- /O.EXB.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ BROWN-SPINK- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD 651 PM CST MON DEC 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...TONIGHT. * WINDS...WIND GUSTS WILL RANGE BETWEEN 30 AND 45 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ017-036-037-045-048-051-061200- /O.EXT.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ FAULK-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FAULKTON...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 651 PM CST MON DEC 5 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...TONIGHT. * WINDS...WIND GUSTS WILL RANGE BETWEEN 35 AND 50 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
983 WWUS73 KABR 060433 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1033 PM CST MON DEC 5 2016 ...STRONG WEST TO NORTHWEST WINDS EXPECTED THROUGH THE NIGHT... MNZ039-046-SDZ007-008-011-019>023-061200- /O.EXA.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI... CLEAR LAKE 1033 PM CST MON DEC 5 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...TONIGHT. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ006-017-018-036-037-045-048-051-061200- /O.CON.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ BROWN-FAULK-SPINK-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...FAULKTON...REDFIELD... HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON 1033 PM CST MON DEC 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...TONIGHT. * WINDS...SUSTAINED 25 TO 35 WITH GUSTS BETWEEN 40 AND 55 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
586 WWUS73 KABR 060817 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 217 AM CST TUE DEC 6 2016 ...STRONG WEST TO NORTHWEST WINDS EXPECTED EARLY THIS MORNING... SDZ008-021-061200- /O.UPG.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ /O.NEW.KABR.HW.W.0003.161206T0817Z-161206T1200Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 217 AM CST TUE DEC 6 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH THE WEE HOURS OF THIS MORNING. * WINDS...SUSTAINED 30 TO 50 MPH WITH GUSTS BETWEEN 50 AND 75 MPH. MAINLY ALONG I-29 BETWEEN SUMMIT AND PEEVER. * IMPACTS...THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS TO HIGH PROFILE VEHICLES THROUGH THE OVERNIGHT HOURS...ESPECIALLY ALONG I-29 FROM SUMMIT TO PEEVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006-007-011-017>020-022-023-036-037-045-048-051- 061200- /O.CON.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-DAY-FAULK-SPINK-CLARK-CODINGTON- HAMLIN-DEUEL-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN... HAYTI...CLEAR LAKE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 217 AM CST TUE DEC 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...THROUGH THE WEE HOURS OF THIS MORNING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
911 WWUS73 KABR 061009 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CST TUE DEC 6 2016 ...STRONG WEST TO NORTHWEST WINDS CONTINUING TODAY... SDZ008-021-061200- /O.CON.KABR.HW.W.0003.000000T0000Z-161206T1200Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 409 AM CST TUE DEC 6 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...WEST WINDS SUSTAINED 30 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. MAINLY ALONG I-29 BETWEEN SUMMIT AND PEEVER. * IMPACTS...THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS TO HIGH PROFILE VEHICLES ...ESPECIALLY ALONG I-29 FROM SUMMIT TO PEEVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ033>035-061815- /O.EXB.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/ STANLEY-SULLY-HUGHES- INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE 409 AM CST TUE DEC 6 2016 /309 AM MST TUE DEC 6 2016/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE DAY. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ017>020-022-023-036-037-045-048-051-061815- /O.EXT.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/ FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-HYDE-HAND-JONES-LYMAN- BUFFALO- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK... WATERTOWN...HAYTI...CLEAR LAKE...HIGHMORE...MILLER...MURDO... KENNEBEC...FORT THOMPSON 409 AM CST TUE DEC 6 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE DAY. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006-007-011-061200- /O.CON.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-DAY- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...WEBSTER 409 AM CST TUE DEC 6 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...WEST WINDS SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
594 WWUS73 KABR 061158 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 558 AM CST TUE DEC 6 2016 ...STRONG WEST TO NORTHWEST WINDS CONTINUING TODAY... SDZ008-021-061300- /O.EXP.KABR.HW.W.0003.000000T0000Z-161206T1200Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 558 AM CST TUE DEC 6 2016 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST. THE COMBINATION OF WIND GUSTS FROM 40 TO 50 MPH WILL COMBINE WITH FALLING SNOW TO CREATE PERIODS OF LOW VISIBILITY TODAY. $$ MNZ039-046-SDZ006-007-011-061300- /O.EXP.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-DAY- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...WEBSTER 558 AM CST TUE DEC 6 2016 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST. THE COMBINATION OF WIND GUSTS FROM 40 TO 50 MPH WILL COMBINE WITH FALLING SNOW TO CREATE PERIODS OF LOW VISIBILITY TODAY. $$ SDZ017>020-022-023-033>037-045-048-051-062000- /O.CON.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/ FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES- HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK... WATERTOWN...HAYTI...CLEAR LAKE...MISSION RIDGE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON 558 AM CST TUE DEC 6 2016 /458 AM MST TUE DEC 6 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE DAY. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES. PERIODS OF LIGHT SNOW AND BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
439 WWUS73 KABR 061458 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 858 AM CST TUE DEC 6 2016 ...STRONG WEST TO NORTHWEST WINDS CONTINUING TODAY... SDZ017>020-061600- /O.CAN.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/ FAULK-SPINK-CLARK-CODINGTON- INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK...WATERTOWN 858 AM CST TUE DEC 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW. $$ SDZ022-023-033>037-045-048-051-070000- /O.CON.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/ HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HAYTI...CLEAR LAKE...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 858 AM CST TUE DEC 6 2016 /758 AM MST TUE DEC 6 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE DAY. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES. PERIODS OF LIGHT SNOW AND BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
673 WWUS73 KABR 062034 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 234 PM CST TUE DEC 6 2016 ...STRONG NORTHWEST WINDS CONTINUING THROUGH THIS EVENING... SDZ022-023-033>037-045-048-051-070300- /O.EXT.KABR.WI.Y.0014.000000T0000Z-161207T0300Z/ HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HAYTI...CLEAR LAKE...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 234 PM CST TUE DEC 6 2016 /134 PM MST TUE DEC 6 2016/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING. * WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS AT TIMES. PERIODS OF LIGHT SNOW AND BLOWING SNOW MAY ALSO REDUCE VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
470 WWUS73 KABR 070303 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 903 PM CST TUE DEC 6 2016 SDZ022-023-033>037-045-048-051-070415- /O.EXP.KABR.WI.Y.0014.000000T0000Z-161207T0300Z/ HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...HAYTI...CLEAR LAKE...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 903 PM CST TUE DEC 6 2016 /803 PM MST TUE DEC 6 2016/ ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO THE DAY WEDNESDAY. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 4, 11:45 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 4, 11:45 PM CST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1145 PM CST Sun Dec 4 2016 .UPDATE... Issued at 1145 PM CST Sun Dec 4 2016 06z aviation discussion updated below. UPDATE Issued at 922 PM CST Sun Dec 4 2016 Clouds spreading in from the west with the next system through the night. Have lowered temperatures a few degrees in some locations. Updated forecast. UPDATE Issued at 554 PM CST Sun Dec 4 2016 00z aviation discussion updated below. && .SHORT TERM...(This Evening through Tuesday Afternoon) Issued at 322 PM CST Sun Dec 4 2016 Snowfall amounts along with the potential for blowing snow on Monday will be the main forecast concerns. Westerly winds behind an area of low pressure currently over NE North Dakota has produced highs in the 30s for most locations. Where there is no snow cover, temps have reached the low 40s. While westerly winds will diminish tonight, lows should remain in the 20s as we will see increase cloud cover from our next storm system. A low pressure system currently over Montana will track across NW South Dakota and into North Dakota Monday through Monday night. This system still has the potential to bring accumulating snow to north central South Dakota, or the Mobridge area. While the 12Z NAM showed very little snowfall, the 18Z is showing higher QPF and thus higher snowfall amounts for north central SD. The falling snow, along with increasing northwesterly winds could cause blowing snow issues. Will leave blowing snow out of the forecast as the strongest winds should follow the accumulating snowfall. Most of the region will see gusty winds on Tuesday thanks to a tight pressure gradient. Did increase winds by 5 knots over most of the CWA on Tuesday. .LONG TERM...(Tuesday Evening through Sunday) Issued at 322 PM CST Sun Dec 4 2016 An upper trough will bring much cooler weather through the end of the work week. Temps will only top out at about 5 to 15 degrees. As the upper flow becomes more zonal through the weekend, temperatures will moderate slightly. The main challenge through the extended will be precipitation chances. The pattern is full of shortwave energy which models have notorious difficulty timing and resolving. So, there is considerable uncertainty regarding potential for snow shower activity. The ECMWF has been fairly consistent with bringing some snow showers into the northeastern cwa on Thursday though timing on the latest run has shifted more to Wed night/Thurs morning. Although precip remains in the forecast for Saturday, the deterministic runs have all backed off on bringing a system through the Dakotas, so this too may change. Bottom line...expect off and on snow showers with cold air in place. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1145 PM CST Sun Dec 4 2016 VFR conditions are expected at all locations through tonight and most of Monday at all locations with mid level clouds streaming over. An upper level low pressure trough moving across the region along with a cold front sweeping through on Monday could bring some light snow to MBG and ABR along with MVFR ceilings and possibly vsbys. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Mohr SHORT TERM...SD LONG TERM...Wise AVIATION...Mohr
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 4:08 AM CST | Winter Weather Advisory | ABR | Big Stone, Traverse | 50 hr |
| Dec 5, 3:48 PM CST | Blizzard Warning | ABR | Campbell, Corson, Dewey, Walworth | 3 hr |
Nearby
Wind Advisories in South Dakota, 2016Wind Advisories in Minnesota, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.